My 91-year-old mother has been taking paxil for about 8 years. A few weeks ago she stopped it cold turkey. She began to experience severe depression and also an increase in the severity and length of episodes of vertigo. Her depression has lifted, but she is practically bed-ridden by the vertigo. In the past she has suffered from vertigo, but spells were intermittant and somewhat controlled by meclazine. I think she should see a doctor. She doesn't think anyone could help. Has anyone heard of similar effects of stopping treatment abruptly and resuming it two weeks later just as abruptly?
Yes, she needs to see a doctor!! Going off of your medication cold turkey, is never recommended!
I have been weaning off of my current medication slowly for the last few months and now that I am off of it I am still suffering with drawl side effects. Think about something that we consider benign like coffee. If you have a cup every day, and then just don't one day, you get headache, fatigue, irritability.
I would do anything you can to try and get her to a health care professional. If she won't go see a doctor I would keep a very close eye one her. It could be a bump ride for a while.
Kudos to you for being there for her and taking care of her.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2011 • 2 answers
Posted 16 Sep 2012 • 6 answers
I've been on lithium 7 yrs. 1200mg a day and ER Dr. just took me off cold turkey. Is that safe? Are?
Posted 4 Dec 2012 • 2 answers
Posted 28 Mar 2013 • 2 answers
Posted 17 Apr 2018 • 0 answers